MAUDE Adverse Event Report: NUMED, INC. Z-5 ATRIOSEPTOSTOMY CATHETER

NUMED, INC. Z-5 ATRIOSEPTOSTOMY CATHETER
Model Number 210
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 03/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Reported to numed as a balloon pin hole from the user facility / distributor.A medwatch that was received from the fda reports it as a balloon burst.
 
Additional Manufacturer Narrative
Device was not returned so the complaint could not be confirmed.Complaint problem could not be fully identified due to it being reported as a pinhole leak by the user facility / distributor and then reported by user facility on the medwatch form as a balloon burst.User facility report number is mw5107883.Distributor report from user facility has two devices having issues, however the medwatch report only has the one.Additional information was requested, but was not provided.A review of the device history record was performed and no issues were found.All devices within the lot met all requirements for release and distribution.There have been no other complaints associated with this lot number.A review of the balloon material used shows there are no other complaints associated with the balloon material used to manufacture the balloons used on this lot of catheters.A comparative device was pulled and tested.The same catalog number as the complaint device, but a different lot number.This device used the same balloon raw material and balloon tubing as the complaint catheter.The catheter was inflated and the balloon burst at 2.7ml (cc), which is well above the labeled rated volume of 2.0cc (ml).There were no leaks found prior to the balloon bursting.All devices are leak tested at final qc before being released for distribution.It was reported that the issues with the patient may have been caused by air in the patient's system.If the instructions for use were followed, air should not have been introduced into the patient's system even with a balloon leak or burst.The following statements are from the instructions for use: warning: use only appropriate balloon inflation medium.Do not use air or gaseous medium to inflate the balloon.Inspection and preparation: purge and flush the catheter through lumen thoroughly, observing for leaks.Point inflation device with pressure gauge nozzle downward, aspirate until all air is removed from the balloon, and bubbles no longer appear in the contrast medium.Following the steps outlined in the ifu, any leaks should have been noticed prior to use on the patient.It is unknown as to the patient's age, the volume used in this balloon during that procedure, and any other patient condition that may have affected this adverse event/malfunction.All of these things could be a factor with either of the issues that has been reported.Additional information has repeatedly been requested but not provided.

Brand Name
Z-5 ATRIOSEPTOSTOMY CATHETER
Common Device Name
SEPTOSTOMY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer (Section G)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer Contact
nichelle laflesh
2880 main street
hopkinton, NY 12965
3153284491
MDR Report Key13937686
Report Number1318694-2022-00003
Device Sequence Number17759329
Product Code DXF
UDI-Device Identifier04046964333439
UDI-Public04046964333439
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K960070
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number210
Device Catalogue NumberSPT003
Device Lot NumberAC-1109
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2022
Initial Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown